Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 104, NWS Gaylord, MI

August 1, 2006Leelanau County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 1, 2006, 8:47 PM EDT for Leelanau County, Michigan. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2006, 8:47 PM EDT (00:47 UTC)
Expired
Aug 1, 2006, 9:45 PM EDT
In force
58 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 93 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1685 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 020047
SVRAPX
MIC089-020145-
/O.NEW.KAPX.SV.W.0104.060802T0047Z-060802T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
847 PM EDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 945 PM EDT

* AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 70 MPH. THIS STORM WAS LOCATED 21 MILES WEST OF NORTHPORT...OR
  ABOUT 21 MILES NORTH OF EMPIRE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH MANITOU ISLAND AROUND 9 PM EDT...
  NORTHPORT AROUND 920 PM EDT...
  7 MILES NORTH OF OMENA AROUND 925 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4517 8603 4503 8613 4502 8560 4521 8554

$$
4 follow-up statements
000 
WWUS34 KAPX 020058
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
858 PM EDT TUE AUG 1 2006

MIC089-020145-
/O.CON.KAPX.SV.W.0104.000000T0000Z-060802T0145Z/
LEELANAU MI-
858 PM EDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR LEELANAU COUNTY...

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH MANITOU ISLAND...
MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHPORT AROUND 930 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4515 8609 4506 8593 4506 8559 4522 8554

$$
000 
WWUS34 KAPX 020110
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
909 PM EDT TUE AUG 1 2006

MIC089-020145-
/O.CON.KAPX.SV.W.0104.000000T0000Z-060802T0145Z/
LEELANAU MI-
909 PM EDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR LEELANAU COUNTY...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF NORTHPORT...
MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEELANAU STATE PARK AROUND 920 PM EDT
  NORTHPORT AROUND 930 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4517 8569 4510 8573 4510 8558 4522 8554

$$
000 
WWUS34 KAPX 020127
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
927 PM EDT TUE AUG 1 2006

MIC089-020145-
/O.CON.KAPX.SV.W.0104.000000T0000Z-060802T0145Z/
LEELANAU MI-
927 PM EDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR LEELANAU COUNTY...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF GLEN 
HAVEN...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LELAND...7 MILES NORTHWEST OF SUTTONS BAY AND 8 MILES WEST OF      
  PESHAWBESTOWN BY 945 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4510 8569 4503 8577 4497 8580 4494 8585
      4497 8592 4491 8600 4491 8607 4479 8608
      4487 8565 4498 8564 4506 8560 4514 8561
      4522 8554 4518 8564

$$
000 
WWUS34 KAPX 020145
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
945 PM EDT TUE AUG 1 2006

MIC089-020155-
/O.EXP.KAPX.SV.W.0104.000000T0000Z-060802T0145Z/
LEELANAU MI-
945 PM EDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU COUNTY HAS EXPIRED...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD 
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

ADDITIONAL STRONG STORMS ARE MOVING THROUGH THE AREA. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL WARNINGS.

LAT...LON 4510 8569 4503 8577 4497 8580 4494 8585
      4497 8592 4491 8600 4491 8607 4479 8608
      4487 8565 4498 8564 4506 8560 4514 8561
      4522 8554 4518 8564

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:34 PM EDT, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 1, 4:34 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EDT TUE AUG 1 2006

.DISCUSSION...SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING
HIGH PRESSURE AT THE SFC AND ALOFT ACROSS THE SE CONUS...WHILE A LOW
PRESSURE WAS JUST NE OF HUDSON BAY. A COLD FRONT EXTENDED FROM THIS
LOW DOWN ACROSS EASTERN UPPER MICHIGAN...BEFORE BECOMING NEARLY
STATIONARY ACROSS SE MN AND WESTERN MN WHERE ANOTHER WEAKER SFC
REFLECTION RESIDED . THE BOUNDARY TURNS MORE INTO A WARM FRONT DOWN
TO A STRONGER AREA OF LOW PRESSURE SITUATED IN SOUTH CENTRAL KANSAS.
HOT AND HUMID AIR MASS OVER NRN LOWER MICHIGAN WITH TEMPS IN THE
UPPER 80S TO UPPER 90S AND TDS IN THE OPPRESSIVE LOWER HALF OF THE
70S. SOME COOLING FROM EMMET COUNTY AND EASTERN UPPER WHERE CLOUDS
HAVE RESIDED TO SOME EXTENT THROUGHOUT THE DAY. SHOWERS WERE
GENERALLY LIGHT ACROSS EASTERN UPPER BUT PERSISTENTLY ROLLED
THROUGH...THE ACTION WAS FAIRLY QUIET BACK INTO UPPER MICHIGAN AND
NE WI...BUT MORE WIDESPREAD SHOWERS WERE SEEN IN WESTERN WI AHEAD OF
WEAK FRONTAL WAVE. THE CLOUD SHIELD TO THE NW RESULTED IN
DIFFERENTIAL HEATING AND RESULTANT SFC WIND CONVERGENCE WHERE
SCATTERED VIGOROUS THUNDERSTORMS HAVE DEVELOPED IN NE LOWER.

FORECAST CONCERNS TONIGHT AND WEDNESDAY...THUNDERSTORMS AND SEVERE
POTENTIAL...OPPRESSIVE HEAT ENDING?

EXPECT MOSTLY CLOUDY SKIES TO PERSIST OVER EASTERN UPPER THROUGH THE
NIGHT WHERE FRONTAL ZONE SHOULD SLOWLY SAG SOUTH OR REMAIN OVERHEAD.
SCATTERED SHOWERS WILL BECOME MORE NUMEROUS BY LATE THIS EVENING AS
WEAK FRONTAL WAVE ARRIVES FROM MN/WI. THE SCATTERED SHOWERS AND
THUNDERSTORMS ALONG DIFFERENTIAL HEATING AND SFC CONVERGENCE
BOUNDARY WILL LIKELY FIZZLE WITH LOSS OF DAYTIME HEATING AND/OR JUST
SHIFT EAST AND OUT OF THE CWA...BUT MAYBE STORM OUTFLOW COULD BOOST
UP OTHER ISOLATED STORMS THROUGH 8 PM...SO WILL HAVE A MENTION INTO
THE EARLY EVENING. NO THUNDER ACROSS EASTERN UPPER...AND DO NOT
REALLY EXPECT MUCH OVERNIGHT...BUT CAN FIND AS HIGH AS 600 J/KG OF
ELEVATED CAPE...AND WITH LLJ RAMPING UP MORE OVERNIGHT...CHANCE FOR
THUNDERSTORMS IS THE WAY TO GO. WITH STORMS IN NE LOWER...2500 J/KG
OF MLCAPE TO AS HIGHS 3000 J/KG RESIDE IN THIS AREA. WE HAVE ALREADY
RECEIVED REPORTS OF DAMAGING WIND/TREES DOWN WITH DOWNBURSTS AND
SOME SMALL HAIL...IN LINE WITH EARLIER IDEAS. DO NOT KNOW IF THERE
IS REALLY GOING TO BE ENOUGH INSTABILITY AROUND TO GET ORGANIZED
SEVERE WEATHER OVERNIGHT EVEN THOUGH 0-6 KM BULK SHEAR VALUES ARE
STILL AROUND 40 KTS ACROSS EASTERN UPPER. WE REMAIN IN A SLIGHT RISK
OF SEVERE WEATHER HOWEVER...AND DAMAGING WINDS REMAIN A THREAT
OVERNIGHT WITH MID LEVEL WINDS OF 45 KNOTS.

WEDNESDAY...BETTER AND MORE DEVELOPED SFC WAVE ARRIVES WEDNESDAY
MORNING AND THIS MAY BE OUR BEST SHOT AT DECENT ACCUMULATING
RAINFALL. NEW NAM12 HAS COME A BIT MORE IN AGREEMENT TO THE
OVERBLOWN GFS...WHICH IS SUFFERING FROM CONVECTIVE FEEDBACK WHICH
HAS OVER-RAMPED-UP THE SFC PRESSURE/QPF/MOISTURE TRANSPORT FIELDS.
TAKING A BLEND OF THE TWO...DECENT RAINS SHOULD BE PICKING UP AS
EARLY AS LATE TONIGHT...BUT CERTAINLY DURING THE MORNING HOURS. AS
THE PARENT SHORTWAVE SKIRTS BY IN THE AFTERNOON...LOOKING FOR
OVERALL COVERAGE TO DROP OFF TO SCATTERED. BUT AREAS ACROSS THE SE
WHERE THERE APPEARS TO BE A WARM SECTOR...THE APPEARANCE OF THE SFC
LOW INCREASING HELICITIES...WARM TEMPS AND CONVERGENCE WITH THE LOW
ITSELF...SHOULD BE ABLE TO SPARK OFF THUNDERSTORM ACTIVITY. THINK WE
WILL FALL JUST SHY OF HEAT ADVISORY CRITERIA FOR THIS SMALL AREA OF
THE CWA...BUT 0-6KM BULK SHEAR INCREASING TO 35-40KTS AND
AFOREMENTIONED HELICITIES...ORGANIZED SEVERE STORMS ARE POSSIBLE.
THE MAIN THREAT WILL LIKELY BE DAMAGING WINDS. VERY STRONG CELLS
TODAY COULD NOT EVEN GET MORE THAN PEA-SIZED HAIL AS FREEZING LEVELS
WILL BE SIMILAR TO TODAY...17KFT.  SMD

EXTENDED FORECAST...UNSEASONABLY HOT WEATHER (WHICH SAYS A LOT GIVEN
THIS IS THE HOTTEST PART OF THE YEAR) IS AT LEAST GOING TO
TEMPORARILY ABATE AS EJECTING INTERMOUNTAIN SHORTWAVE FLATTENS
SOUTHEASTERN THERMAL RIDGE AND HELPS PROPEL A COLD FRONT THROUGH THE
AREA. MODEL DISCREPANCIES STILL EXIST WITH EXIT OF COLD FRONT
WEDNESDAY NIGHT/THURSDAY MORNING. LOOKING FARTHER
OUT...PREDOMINATELY ZONAL MID-LEVEL FLOW ACROSS THE NORTHERN CONUS
WILL BECOME ESTABLISHED FOR THE MAJORITY OF THE EXTENDED WITH SOME
SIGNS OF POSSIBLE PATTERN RE-AMPLIFICATION BEGINNING EARLY NEXT WEEK.

WEDNESDAY NIGHT...MODELS ARE STILL STRUGGLING WITH PASSAGE OF THE
COLD FRONT FOR WEDNESDAY NIGHT AND THEREFORE WILL NOT MAKE
SIGNIFICANT CHANGES TO GRIDS. GFS SUFFERING FROM FEEDBACK ISSUES AS
IT DISPLAYS CONVECTIVE INDUCED 500 MB VORTICITY MAX OVER WESTERN
WISCONSIN. THIS FEATURE CAUSES LOW RIDING ALONG FRONT TO
STRENGTHEN WHICH IN TURN PROPELS COLD FRONT SOUTH OF OUR AREA BY
LATE WEDNESDAY EVENING. WILL IGNORE THIS SOLUTION AND SIDE WITH A
NAM/UKMET COMPROMISE. SURFACE FRONT WILL CONTINUE TO SAG SOUTH ON
WEDNESDAY AND EVENTUALLY BECOME QUASI-STATIONARY OVER SOUTHEASTERN
COUNTIES WEDNESDAY EVENING AS NEXT WAVE RIPPLES ALONG FRONT.
ISENTROPIC ASCENT ALONG AND NORTH OF THIS FRONT...COMBINED WITH
PWATS OF OVER 2 INCHES...WILL CONTINUE THE THREAT OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY SOUTH OF THE STRAITS. SOME CONCERN THAT
FRONTAL SYSTEM MAY BE FORCED FARTHER SOUTH AS CONVECTIVE OUTFLOW
BEGINS TO AUGMENT FRONT. AS FOR SEVERE POTENTIAL...AREAS SOUTH OF
THE BRIDGE ARE IN SPC DAY 2 SLIGHT RISK AREA. OVERALL SEVERE THREAT
HIGHLY CONTINGENT ON AMOUNT OF SOLAR INSOLATION THAT CAN OCCUR TO
DESTABILIZE ATMOSPHERE. HOWEVER...500 MB WIND SPEEDS OF 45 TO 50
KNOTS AND 0-6 KM BULK SHEAR MAGNITUDES OF 45 TO 50 KNOTS SUPPORTIVE
OF MULTICELLULAR STORM ORGANIZATION WITH A SEVERE WIND THREAT. HAIL
THREAT VERY MARGINAL GIVEN FREEZING LEVELS OF ABOUT 15 KFT. HEAVY
RAINFALL REMAINS A CONCERN WITH SUCH HIGH PWATS...K-INDEX READINGS
OF 35 TO 40...AND WARM CLOUD PROCESSES THROUGH 15 KFT. CELL TRAINING
WILL HAVE TO BE MONITORED.

THURSDAY...AT THIS TIME...EXPECT FRONTAL SYSTEM TO BE FAR ENOUGH
SOUTH TO MAINTAIN ONGOING DRY CONDITIONS. NAM QPF FIELDS OVER
SOUTHERN COUNTIES APPEAR TO BE A PRODUCT OF FICTITIOUS LOW PRESSURE
IT DEVELOPS ALONG FRONT IN NORTHWEST OHIO AS A RESULT OF CONVECTIVE
FEEDBACK. WILL SIDE WITH THE MAJORITY OF THE MODELS AND KEEP IT DRY.

THURSDAY NIGHT THROUGH SATURDAY NIGHT...DRY WEATHER WILL DOMINATE
THIS PERIOD AS BEST MID LEVEL WIND DYNAMICS...DPVA...AND
BAROCLINICITY BECOMES ESTABLISHED NORTH OF THE REGION AND MOISTURE
IS SCOURED OUT BEHIND FRONTAL PASSAGE. WILL CONTINUE TO IGNORE GFS
PRECIPITATION ACROSS THE EASTERN UPPER ON FRIDAY AS DRY LOW LEVELS
AND PASSAGE OF BEST DYNAMICS NORTH OF LAKE SUPERIOR SHOULD PRECLUDE
SHOWER DEVELOPMENT. AS PREVIOUS FORECASTER MENTIONED...FOG COULD
BECOME AN ISSUE THURSDAY NIGHT AS LIGHT WINDS ASSOCIATED WITH A
RIDGE OF HIGH PRESSURE COMBINED WITH ABUNDANT SURFACE MOISTURE FROM
POTENTIAL HEAVY RAINFALL EARLIER IN THE WEEK SHOULD LEAD TO IDEAL
FOG FORMATION. DID NOT SPECIFICALLY MENTION IN GRIDS AT THIS TIME
BUT SOMETHING TO KEEP AN EYE ON.

SUNDAY THROUGH MONDAY...GFS/ECMWF/CANADIAN MODELS ADVERTISING
BUILDING HIGH PLAINS RIDGE AXIS IN RESPONSE TO DEEPENING EAST
PACIFIC/WESTERN CONUS TROUGH. SHORTWAVE DROPPING EAST/SOUTHEAST ON
DOWNSTREAM SIDE OF STRENGTHENING RIDGE WILL CROSS THROUGH THE
REGION. THIS SHOULD BRING A THREAT OF SHOWERS ON SUNDAY TO THE
EASTERN UPPER WHICH WILL SPREAD SOUTHEAST SUNDAY NIGHT AND MONDAY.
GIVEN WEST TO NORTHWEST FLOW AND LIMITED MOISTURE DO NOT EXPECT THIS
TO BE A WIDESPREAD RAIN EVENT.

MONDAY NIGHT AND TUESDAY...MAINTAINED DRY CONDITIONS AS
AFOREMENTIONED SHORTWAVE PASSES EAST AND SPRAWLING HIGH PRESSURE
BUILDS INTO THE REGION. WILL HAVE TO MONITOR HOW THE FORECASTED PATH
OF TROPICAL STORM CHRIS INTO THE GULF OF MEXICO (SEE NHC.NOAA.GOV
FOR LATEST FORECAST) INFLUENCES FEATURES ACROSS THE EASTERN CONUS.
TEMPERATURES THROUGH THE EXTENDED WILL BE MUCH MORE SEASONABLE AS
WEST TO NORTHWEST FLOW WILL PROHIBIT SIGNIFICANT LOW LEVEL WARMING.

MSB

&&

.APX...WATCHES/WARNINGS/ADVISORIES...
         HEAT ADVISORY...THRU 8 PM...NORTHERN LOWER MICHIGAN.

&&
Hazardous weather outlook, Aug 1, 8:30 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
830 PM EDT TUE AUG 1 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-021000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
830 PM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP TONIGHT ACROSS EASTERN UPPER MICHIGAN AND
THE STRAITS AREA. THESE THUNDERSTORMS ARE EXPECTED TO WORK THEIR WAY
SOUTH INTO MOST OF NORTHERN LOWER THROUGH THE COURSE OF TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE LATER TONIGHT FOR ALL OF EASTERN
UPPER AND NORTHERN LOWER MICHIGAN. THE MAIN THREAT FOR SEVERE STORMS
WILL BE WIND GUSTS TO 70 MPH. A FEW STORMS COULD ALSO PRODUCE PENNY
SIZED HAIL. IN ADDITION...LOCALLY HEAVY RAIN IS
EXPECTED...ESPECIALLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY...WITH A CHANCE OF
THUNDERSTORMS WEDNESDAY NIGHT. SOME STORMS IN NORTHERN LOWER
MICHIGAN COULD BECOME SEVERE. SEVERE WEATHER IS POSSIBLE AT ANY
TIME OF THE DAY...BUT IS MOST LIKELY IN THE AFTERNOON AND EVENING.
ANY SEVERE STORMS WOULD PRODUCE WIND GUSTS TO 70 MPH AND PENNY
SIZED HAIL. AGAIN...LOCALLY HEAVY RAIN IS ALSO EXPECTED.

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY IN EASTERN UPPER
MICHIGAN...SUNDAY NIGHT ACROSS ALL OF NORTHERN MICHIGAN...AND
MONDAY IN PARTS OF NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS.

SPOTTERS...PLEASE PASS ON RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

MSB/LUTZ

In the hours before

Local storm report, Aug 1, 3:41 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     GARLAND                 44.82N 84.29W
08/01/2006                   OSCODA             MI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN NEAR AND EAST OF
            GARLAND ALONG WILLIAMS ROAD

&&

BERGER
Local storm report, Aug 1, 4:52 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
452 PM EDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     5 W OSSINEKE            44.91N 83.53W
08/01/2006                   ALPENA             MI   LAW ENFORCEMENT

            MULTIPLE TREES AND UTILITY LINES DOWN.

&&

BERGER
Local storm report, Aug 1, 5:27 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
527 PM EDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     2 N OSSINEKE            44.93N 83.43W
08/01/2006                   ALPENA             MI   TRAINED SPOTTER

            4 12 TO 15 INCH DIAMETER TREES DOWN. ONE LEANING ON
            HOUSE. ROOTS FROM ONE PULLED UP GAS LINE AND PRODUCED GAS
            LEAK.

&&

LUTZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:34 PM EDTSpecial Marine WarningAPX26 min
Aug 1, 8:44 PM EDTSpecial Marine WarningAPX2 hr
Aug 1, 9:19 PM EDTSpecial Marine WarningAPX56 min
Aug 1, 9:22 PM EDTSpecial Marine WarningAPX53 min
Aug 1, 10:06 PM EDTSpecial Marine WarningAPX24 min
Aug 1, 10:17 PM EDTSpecial Marine WarningAPX58 min
Aug 1, 10:53 PM EDTSevere Thunderstorm WarningAPXAntrim37 min
Aug 1, 10:55 PM EDTSevere Thunderstorm WarningAPXKalkaska36 min
Aug 1, 10:58 PM EDTSevere Thunderstorm WarningAPXOtsego62 min
Aug 1, 11:01 PM EDTSevere Thunderstorm WarningAPXCharlevoix29 min
Aug 1, 11:07 PM EDTSevere Thunderstorm WarningAPXCrawford53 min
Aug 1, 11:17 PM EDTSpecial Marine WarningAPX103 min
Aug 1, 11:23 PM EDTSevere Thunderstorm WarningAPXMontmorency67 min
Aug 1, 11:28 PM EDTSevere Thunderstorm WarningAPXOscoda62 min
Aug 1, 11:36 PM EDTSpecial Marine WarningAPX114 min
Aug 1, 11:37 PM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle53 min
Aug 1, 11:47 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena58 min
Aug 2, 12:04 AM EDTSevere Thunderstorm WarningAPXRoscommon36 min
Aug 2, 12:32 AM EDTSevere Thunderstorm WarningAPXOgemaw, Oscoda27 min
Aug 2, 12:48 AM EDTSevere Thunderstorm WarningAPXAlcona48 min
Aug 2, 12:57 AM EDTSpecial Marine WarningAPX42 min
Aug 2, 1:33 AM EDTSpecial Marine WarningAPX43 min
Aug 2, 5:23 AM EDTSpecial Marine WarningAPX97 min
Aug 2, 5:39 AM EDTSevere Thunderstorm WarningAPXLeelanau51 min
Aug 2, 6:05 AM EDTSevere Thunderstorm WarningAPXBenzie36 min
Aug 2, 6:09 AM EDTSpecial Marine WarningAPX51 min
Aug 2, 6:22 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet, Grand Traverse53 min
Aug 2, 7:01 AM EDTSevere Thunderstorm WarningAPXOtsego27 min
Aug 2, 7:18 AM EDTSpecial Marine WarningAPX57 min
Aug 2, 7:33 AM EDTSpecial Marine WarningAPX67 min
Aug 2, 5:07 PM EDTSpecial Marine WarningAPX23 min
Aug 2, 5:18 PM EDTSevere Thunderstorm WarningAPXIosco36 min
Aug 2, 5:30 PM EDTSpecial Marine WarningAPX90 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.